Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 9, 2007, 9:08 PM CDT for Webb County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 9:08 PM CDT (02:08 UTC)
- Expired
- May 9, 2007, 10:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 163 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 100208
SVRCRP
TXC479-100315-
/O.NEW.KCRP.SV.W.0049.070510T0208Z-070510T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
908 PM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 1015 PM CDT
* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES NORTH OF LAS TIENDAS...OR ABOUT 22 MILES NORTHWEST OF
ENCINAL...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN WEBB COUNTY AT 920 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 2780 9987 2785 9989 2788 9991 2791 9990
2796 9995 2820 9981 2819 9940 2802 9939
2804 9912 2773 9919 2772 9926
$$
GW2 follow-up statements
000
WWUS54 KCRP 100218
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
917 PM CDT WED MAY 9 2007
TXC479-100315-
/O.CON.KCRP.SV.W.0049.000000T0000Z-070510T0315Z/
WEBB-
917 PM CDT WED MAY 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN WEBB COUNTY...
AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 19 MILES NORTH OF LAS TIENDAS...OR ABOUT 16 MILES NORTHWEST
OF ENCINAL...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL MOVE
ACROSS HIGHWAY 83 BETWEEN 917 PM AND 925 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN WEBB COUNTY AT 930 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 2780 9987 2785 9989 2788 9991 2791 9990
2796 9995 2820 9981 2819 9940 2802 9939
2804 9912 2773 9919 2772 9926
$$
GW000
WWUS54 KCRP 100303
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1003 PM CDT WED MAY 9 2007
TXC479-100315-
/O.CON.KCRP.SV.W.0049.000000T0000Z-070510T0315Z/
WEBB-
1003 PM CDT WED MAY 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL WEBB COUNTY...
AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HAIL NEAR THE SIZE OF PENNIES...AND WINDS NEAR 60 MPH.
THIS STORM WAS LOCATED 18 MILES EAST OF LAS TIENDAS...OR ABOUT 15
MILES SOUTH OF ENCINAL...MOVING SOUTHEAST AT 40 MPH. THIS STORM
CONTINUES TO WEAKEN SLOWLY AS IT MOVES SOUTHEAST...BUT IS STILL
CAPABLE OF PRODUCING SEVERE WEATHER THROUGH 1015 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 2778 9964 2782 9965 2786 9965 2790 9967
2795 9968 2806 9958 2812 9943 2802 9939
2804 9912 2773 9919 2772 9926
$$
GWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:58 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 9, 3:58 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 358 PM CDT WED MAY 9 2007 .SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...NAM/GFS DETERMINISTIC SOLNS/GFS ENSEMBLES ALL SUGGEST THAT THE UPPER TROUGH AXIS WL MOVE OFFSHORE DRG THE 00-06Z FRI PERIOD. SYNOPTIC SCALE LIFT EXPECTED TO COMMENCE LATER THIS AFTN. THE GFS PROGS BRN VALUES IN THE SUPERCELL CATEGORY DRG MUCH OF THE PERIOD. HWR...CIN VALUES ARE PROGD TO REMAIN HIGH OVR THE ERN CWFA THIS AFTN THROUGH THU MORNING...YET LOW AREAWIDE BY THURSDAY AFTN. THUS...WL RESTRICT THE POSSIBILITY OF SEVERE CONVECTION IN THE FCST TO THE WRN CWFA FOR TNGT...WHICH IS CONSISTENT WITH THE CURRENT TOR WATCH. HWR WL INCLUDE POPS FOR THE ERN CWFA FOR TNGT/THU MORNING OWING TO THE LIKELIHOOD OF AT LEAST ELEVATED CONVECTION. THE NEXT CHANCE FOR SEVERE CONVECTION WL BE OVR THE ERN CWFA THURSDAY AFTN OWING TO THE COMBINATION OF WET BULB ZERO VALUES PROGD TO FALL TO NEAR 10KFT (BETTER CHANCE FOR LARGE HAIL) DUE TO THE UPPER LOW...HIGH CAPE (FROM SOLAR HTG)/LOW CIN/LOW BRN. THE REGION OF DRIER AIR... CURRENTLY OVR THE WEST CNTRL GULF...NOT LIKELY TO MOVE ONSHORE BEFORE THE FOREGOING UPPER FORCING. THUS DO NOT EXPECT MSTR TO BE A LIMITING FACTOR OVR THE ERN CWFA. && .LONG-TERM (FRIDAY THROUGH WEDNESDAY)...MAIN FORECAST CONCERN FOR THE EXTENDED IS PRECIP CHANCES ASSOCIATED WITH THE MID-LEVEL LOW PROGGED TO MOVE INTO THE WESTERN GULF FRIDAY. THE 12Z RUNS OF THE NAM/GFS/ECMWF INDICATE MOISTURE POOLED ON THE BACK SIDE OF THE LOW ALONG THE COASTAL BEND WITH PWATS RANGING FROM 1.5 TO 1.8 INCHES. THE NAM/GFS CONTINUE TO INDICATE WEAK MID-LEVEL OMEGA DEVELOPING OVER THE COASTAL BEND AS A VORT MAX ROTATES AROUND THE BACK SIDE OF THE LOW. AS A RESULT...WILL CONTINUE TO INDICATE LOW-END CHANCE POPS FRIDAY ALONG THE COASTAL BEND INTO THE COASTAL PLAINS AND VICTORIA CROSSROADS. BY FRIDAY NIGHT...THE LOW IS EXPECTED TO PUSH INTO THE CENTRAL GULF WITH SUBSIDENT NWLY FLOW ALOFT DEVELOPING OVER SOUTH TEXAS PUTTING AN END TO PRECIP CHANCES. RIDGING ALOFT OVER THE FOUR CORNERS REGION FRIDAY NIGHT WILL GRADUALLY BUILD INTO THE REGION THROUGH WEDNESDAY WITH DRY CONDITIONS EXPECTED THROUGH THE REST OF THE PERIOD. TEMPERATURES WILL GENERALLY REMAIN A COUPLE DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 69 83 65 84 66 / 40 50 30 30 10 VICTORIA 64 82 62 84 63 / 30 50 30 30 10 LAREDO 70 91 70 92 70 / 50 40 10 10 10 ALICE 68 85 64 86 65 / 40 50 20 30 10 ROCKPORT 69 81 67 83 68 / 30 50 30 30 10 COTULLA 67 88 64 88 64 / 50 40 10 10 10 KINGSVILLE 70 84 64 86 65 / 40 50 20 30 10 NAVY CORPUS 71 81 68 83 68 / 30 50 30 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 11 PM CDT FOR DUVAL...LA SALLE...WEBB AND MCMULLEN COUNTIES. GM...NONE. && WC/87...SHORT TERM TM/95...LONG TERM
Hazardous weather outlook, May 9, 5:51 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 551 AM CDT WED MAY 9 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 551 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PUSH EASTWARD TODAY AND TONIGHT FROM THE FOUR CORNERS REGION INTO TEXAS. THIS TROUGH WILL INTERACT WITH SUFFICIENT MOISTURE AND AN UNSTABLE AIRMASS. THE NET RESULT WITH BE SCATTERED STRONG TO SEVERE THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MEXICO AND SPREAD ACROSS THE RIO GRANDE PLAINS LATE THIS AFTERNOON THROUGH THE EVENING HOURS. LARGE HAIL AND STRONG GUSTY WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL INTERACT WITH SUFFICIENT MOISTURE AND AN UNSTABLE AIRMASS TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE COASTAL BEND. LARGE HAIL AND STRONG GUSTY WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING FOR THE RIO GRANDE PLAINS.
In the hours before
Special weather statement, May 9, 9:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 902 PM CDT WED MAY 9 2007 TXZ239-100245- WEBB- 902 PM CDT WED MAY 9 2007 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF CATARINA...OR 23 MILES SOUTH OF CARRIZO SPRINGS...MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS EXPECTED TO REMAIN OVER RURAL AREAS THROUGH 930 PM...BUT COULD AFFECT THE COMMUNITY OF ENCINAL AFTER 930 PM. RESIDENTS IN ENCINAL SHOULD PREPARE FOR THIS STORM NOW. GW
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.